Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 368, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Dec 9, 1997, 8:07 PM CST for Robertson County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 9, 1997, 8:07 PM CST (02:07 UTC)
- Expired
- Dec 9, 1997, 8:45 PM CST
- In force
- 38 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Robertson County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.1 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- 360 m²/s²
- 0-3 km storm-relative helicity
- 388 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 100209 SVRBNA TNC147-100245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 807 PM CST TUE DEC 9 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 845 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...EASTERN ROBERTSON COUNTY AT 806 PM CST A SEVERE THUNDERSTORM WAS LOCATED BETWEEN SPRINGFIELD AND ORLINDA MOVING NORTHEAST AT 40 MPH TOWARD ORLINDA. THIS STORM WILL LIKELY CAUSE WIND GUSTS NEAR 60 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 9, 7:50 PM CST, 17 minutes earlier.
Area forecast discussion, Dec 9, 7:50 PM CST, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 750 PM CST TUE DEC 9 1997 STG JET DYNAMICS COUPLED WITH IMPRESSIVE LOW LVL MSTR ADVECTN CAUSING SOME CONCERN ATTM. 50+ KT WINDS HAVE DESCENDED 3K FT PAST HR TO 9K FT. A FEW STORMS ON 88D DISPLAY DEPICT 50 DBZ CORES CLOSE TO 10K FEET. IF 50+ KT WINDS DESCEND MUCH FURTHER...STORMS MAY CAUSE BRIEF GUSTS AOA SVR CRITERIA. OTRW SFC LOW CURRENTLY OVR MO OZARKS APPRS ON TRACK TO TREK JUST N OF RGN OVRNIGHT. TEMPS BEHIND INITIAL TROF DO NOT DROP ALL THAT MUCH. BIG TEMP CHG OCCURS WITH SCNDRY TROF AXIS. ATTM DO NOT HAVE GOOD HANDL ON TEMP FCST. BLV THAT CURRENT FCST TEMPS OVRNIGHT GOOD AS ANY AS XPCT TO SEE SOME TEMP FLUCTUATION (COOLER) LATR TNGT/TWD DAYBREAK AS SFC LOW MOVS FURTHER TO THE NE. 09
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.